MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET (1 PIECE); WARMER, THERMAL, INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET (1 PIECE); WARMER, THERMAL, INFUSION FLUID
Model Number 903-00006P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The user confirmed that the disposable set involved in this incident was discarded therefore could not be sent for review.The user will lose the ability to infuse the patient with the affected disposable set.The disposable set can be exchanged to continue infusion.It was reported the patient involved expired, but user facility confirmed on april 8th that there was delay in treatment but patient condition was very guarded.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.There are no other complaints for the lot in question have been received in the past.Belmont has scheduled a site visit for this facility to gather additional information associated with this incident.Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The medsun report #(b)(4) stated that, "due to active bleeding, a patient was requiring the massive transfusion protocol.The patient was critically ill.The staff set-up the belmont rapid infuser to infuse the blood.As the blood was infusing, the staff noticed the tubing was leaking and causing the blood leak out.Upon examination of the tubing, the staff noticed the tubing was cracked above the blue arrow.The tubing was removed and a 2nd set of tubing with a different lot number was utilized.The patient did not receive all the blood from the unit transfusing.The patient did have a cardiac arrest and did not survive".
 
Additional Manufacturer Narrative
The user facility confirmed on april 28th, that belmont did not contribute to death and exact location of leak is unknown.The cited set involved in the incident was discarded and not available for investigation.No images of the set were available.It was also reported there were no more sets of this lot at the hospital site, and no sets from this lot were available for investigation.No other complaints have been received for this lot.A belmont territory manager visited the site to gather additional information on the event.It was reported the leak occurred above the tubing insert block, however a more precise location was unknown.A retain sample of the same lot reported was reviewed, and no issues were identified.All disposable sets are 100% leak tested and visually inspected prior to release.No device malfunction could be verified and the root cause could not be determined.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
3-SPIKE DISPOSABLE SET (1 PIECE)
Common Device Name
WARMER, THERMAL, INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key21904155
Report Number1219702-2025-00026
Device Sequence Number11817607
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00006P
Device Lot Number20250115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown